Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 57, NWS Miami, FL

June 26, 2013Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 26, 2013, 4:21 PM EDT for Glades County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2013, 4:21 PM EDT (20:21 UTC)
Expired
Jun 26, 2013, 5:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Glades County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2009 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WUUS52 KMFL 262021
SVRMFL
FLC043-262100-
/O.NEW.KMFL.SV.W.0057.130626T2021Z-130626T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
421 PM EDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GLADES COUNTY IN SOUTH FLORIDA.

* UNTIL 500 PM EDT

* AT 420 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF BRIGHTON SEMINOLE INDIAN...AND MOVING SOUTHEAST AT 5
  MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHERN GLADES COUNTY
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2719 8094 2719 8093 2700 8104 2698 8106
      2706 8127 2713 8125 2713 8117 2721 8117
      2722 8116 2722 8103
TIME...MOT...LOC 2022Z 296DEG 4KT 2714 8114

$$
KONARIK
2 follow-up statements
028 
WWUS52 KMFL 262041
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
441 PM EDT WED JUN 26 2013

FLC043-262100-
/O.CON.KMFL.SV.W.0057.000000T0000Z-130626T2100Z/
GLADES FL-
441 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN GLADES COUNTY...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRIGHTON SEMINOLE
INDIAN...MOVING SOUTHEAST AT 5 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58 
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY 
FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

LAT...LON 2719 8094 2719 8093 2700 8104 2698 8106
      2706 8127 2713 8125 2713 8117 2721 8117
      2722 8116 2722 8103
TIME...MOT...LOC 2041Z 296DEG 4KT 2713 8112

$$
KONARIK
935 
WWUS52 KMFL 262051
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
451 PM EDT WED JUN 26 2013

FLC043-262101-
/O.EXP.KMFL.SV.W.0057.000000T0000Z-130626T2100Z/
GLADES FL-
451 PM EDT WED JUN 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADES COUNTY
WILL EXPIRE AT 500 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 500 PM EDT.

LAT...LON 2719 8094 2719 8093 2700 8104 2698 8106
      2706 8127 2713 8125 2713 8117 2721 8117
      2722 8116 2722 8103
TIME...MOT...LOC 2051Z 296DEG 4KT 2713 8111

$$
KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:30 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 26, 3:30 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT WED JUN 26 2013

.DISCUSSION...

A DEVELOPING UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL
CONTINUE TO MOVE EASTWARD INTO THE GREAT LAKES REGION TONIGHT INTO
THURSDAY. AS THE UPPER LEVEL TROUGH CONTINUES TO DEEPEN AND MOVE
SOUTHEASTWARD THURSDAY AND FRIDAY...A WEAK MID TO UPPER LEVEL
TROUGH WILL BEGIN TO INFLUENCE THE FLORIDA PENINSULA...INCLUDING
SOUTH FLORIDA AND REGIONAL WATERS. A LOW LEVEL TROUGH WILL
CONTINUE TO DEEPEN INTO THE SOUTHEAST U.S. ON THURSDAY AND THEN
INTO THE NORTHEAST GULF BY FRIDAY. AT THE SURFACE THE SUB-TROPICAL
RIDGE WILL SLOWLY RETREAT EASTWARD DURING THIS TIME. THESE
SYNOPTIC CONDITIONS WILL CONTINUE TO MAINTAIN DEEPER LAYERED
MOISTURE ACROSS THE REGION WITH FORECAST PWAT'S EXPECTED TO REMAIN
ABOUT 1.9 INCHES. IN ADDITION THERE IS A WEAK TROPICAL WAVE SOUTH
OF CUBA AND ANOTHER JUST EAST OF HISPANIOLA WHICH WILL CONTINUE TO
MOVE WESTWARD THROUGH FRIDAY ALTHOUGH THE MAIN WAVE ENERGY WILL
LIKELY REMAIN SOUTH OF THE REGION.

IN SUMMARY...THE AFOREMENTIONED SYNOPTIC CONDITIONS WILL CONTINUE
TO KEEP DEEPER LAYERED MOISTURE ACROSS THE REGION THURSDAY AND
FRIDAY WITH DIURNAL CONVECTION EXPECTED WITH THE GREATEST COVERAGE
OF SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE PENINSULA IN THE
AFTERNOON AND EARLY EVENINGS.

FOR THE WEEKEND...THE MID TO UPPER LEVEL TROUGH AND ASSOCIATED LOW
LEVEL TROUGH WILL CONTINUE TO DEEPEN ACROSS THE EASTERN THIRD OF THE
U.S. AND EXTEND INTO THE NORTHERN GULF SATURDAY AND SUNDAY...WITH A
SOUTHERLY TO TO SOUTHWESTERLY SURFACE FLOW AND DEEPER LAYERED
MOISTURE CONTINUING ACROSS THE REGION WITH DIURNALLY DRIVEN SHOWERS
AND THUNDERSTORMS EXPECTED THROUGH THE WEEKEND.

&&

.MARINE...

BY FRIDAY AND INTO THE WEEKEND SOUTHERLY TO SOUTHWESTERLY WINDS
MAINLY BELOW 15 KNOTS ARE FORECAST ACROSS THE REGIONAL WATERS WITH
GULF AND ATLANTIC SEAS 3 FEET OR BELOW THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...

AFTERNOON SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS THE
PENINSULA THURSDAY AND FRIDAY AFTERNOONS AND EARLY EVENING.
OTHERWISE NO OTHER FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  87  77  89 / 20 30 20 50
FORT LAUDERDALE  79  88  78  88 / 20 30 20 40
MIAMI            79  88  78  88 / 20 30 20 40
NAPLES           74  90  75  89 / 20 50 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...13/SI
Hazardous weather outlook, Jun 26, 5:21 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
521 AM EDT WED JUN 26 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270030-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
521 AM EDT WED JUN 26 2013

...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...
...SCATTERED THUNDERSTORMS POSSIBLE INLAND AND GULF COAST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE
ATLANTIC BEACHES EXTENDING NORTH FROM MIAMI BEACH TO JUPITER
INLET.

THUNDERSTORMS: SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE
INTERIOR AND WEST COAST THIS AFTERNOON AND EVENING. ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS MORNING FOR THE ATLANTIC WATERS.
FREQUENT LIGHTNING AND LOCALLY GUSTY WINDS WILL BE THE MAIN
IMPACTS.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS FOR THE
ATLANTIC WATERS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RISK FOR RIP CURRENTS WILL PERSIST THROUGH AT LEAST WEDNESDAY FOR
ATLANTIC BEACHES.

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY...ESPECIALLY OVER INTERIOR SECTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 26, 2:08 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
208 PM EDT WED JUN 26 2013

FLZ066-070-261900-
HENDRY FL INLAND COLLIER COUNTY FL
208 PM EDT WED JUN 26 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN HENDRY
COUNTY...NORTHERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...

* UNTIL 300 PM EDT

* AT 205 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES NORTH OF BIG CORKSCREW ISLAND...AND
  MOVING NORTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  CORKSCREW SWAMP SANCTUARY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2643 8166 2643 8157 2662 8157 2663 8153
      2636 8135 2630 8143 2629 8156 2642 8167
TIME...MOT...LOC 1808Z 149DEG 8KT 2643 8154

SI
Special weather statement, Jun 26, 2:32 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT WED JUN 26 2013

FLZ067-261930-
INLAND PALM BEACH COUNTY FL
232 PM EDT WED JUN 26 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 330 PM EDT

* AT 231 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT
  MAYACA TO BELLE GLADE...AND MOVING NORTH AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  BELLE GLADE...
  CANAL POINT...
  PAHOKEE...
  AND SURROUNDING COMMUNITIES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

LAT...LON 2650 8052 2654 8082 2671 8078 2669 8075
      2670 8073 2677 8075 2678 8073 2675 8071
      2676 8069 2681 8070 2687 8063 2696 8061
      2696 8042
TIME...MOT...LOC 1832Z 189DEG 9KT 2694 8060 2667 8068

SI
Local storm report, Jun 26, 2:38 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     COASTAL FLOOD    N CANAL POINT           26.86N 80.63W
06/26/2013                   PALM BEACH         FL   TRAINED SPOTTER

            A TRAINED SPOTTER IN PALM BEACH COUNTY REPORTED A
            WATERSPOUT OVER LAKE OKEECHOBEE JUST NORTH OF CANAL
            POINT.

&&

DIEHL
Special weather statement, Jun 26, 4:07 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT WED JUN 26 2013

FLZ063-262045-
GLADES FL
407 PM EDT WED JUN 26 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN GLADES
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND UP TO NICKEL SIZED
HAIL...

THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 445 PM EDT

* AT 407 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ARCHBOLD...AND MOVING
  NORTHWEST AT 5 MPH.

THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 2710 8101 2693 8122 2703 8131 2704 8127
      2712 8127 2713 8127 2713 8117 2721 8117
      2722 8106
TIME...MOT...LOC 2008Z 135DEG 3KT 2714 8121

KONARIK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:08 PM EDTSpecial Weather StatementMFLHendry52 min
Jun 26, 2:31 PM EDTSpecial Marine WarningMFL59 min
Jun 26, 2:32 PM EDTSpecial Weather StatementMFLPalm Beach58 min
Jun 26, 4:07 PM EDTSpecial Weather StatementMFLGlades38 min
Jun 26, 4:52 PM EDTSpecial Weather StatementMFLGlades38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.